MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-60-080-120-P6
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 11/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer reported the device is not returning.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, 60% stenosed lesion in the popliteal artery.A 6x80mm supera self-expanding stent system (sess) was advanced to the target lesion without issue.Deployment was initiated but the stent did not fully deploy and remained partially in the sheath.During removal of the delivery system with the stent attached, the stent released from the system and became free-floating in the popliteal artery.A snare was used to capture the stent and was removed without further issue.The patient remained in good condition and the procedure was aborted without using another stent or device.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints reported from this lot.The reported patient effect of embolization is listed in the supera instructions for use (ifu) as a known potential patient effect associated with use of the device.Based on the information provided, a conclusive cause for the reported difficulties resulting in stent embolization and unexpected medical intervention could not be determined.It may be possible that the distal sheath portion of the supera delivery system was bent or angled in the anatomy such that the ratchet was unable to properly engage the stent for full deployment.Additionally, if the stent was partially deployed, it is possible that during withdrawal of the delivery system, the stent released from the sheath causing the stent to became free-floating in the popliteal artery; however, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12927211
Report Number2024168-2021-11056
Device Sequence Number12131528
Product Code NIP
UDI-Device Identifier08717648211812
UDI-Public08717648211812
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberS-60-080-120-P6
Device Catalogue NumberS-60-080-120-P6
Device Lot Number0051961
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/12/2021
Supplement Date Received by Manufacturer12/03/2021
Initial Report FDA Received Date12/03/2021
Supplement Report FDA Received Date12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown